Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 25, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 5, 2007, 3:31 AM HST for Kalawao County, Hawaii. It took effect at Jun 5, 2007, 4:00 AM HST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 3:31 AM HST (13:31 UTC)
- In effect from
- Jun 5, 2007, 4:00 AM HST
- Expired
- Jun 5, 2007, 3:23 PM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 051331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE JUN 5 2007 ...STRONG WINDS OVER MOUNT HALEAKALA ON MAUI... .INCREASING WINDS SOUTH OF STRENGTHENING HIGH PRESSURE NORTH OF THE STATE ARE BEING OBSERVED OVER THE HIGHEST ELEVATIONS ON MAUI. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH TONIGHT. HIZ022-060245- /O.NEW.PHFO.WI.Y.0025.070605T1400Z-070606T1600Z/ HALEAKALA SUMMIT- 331 AM HST TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. SUSTAINED WINDS OF AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED ON MOUNT HALEAKALA TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT STRONG SUSTAINED WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. $$ HOUSTON
1 follow-up statement
000 WWHW70 PHFO 060123 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST TUE JUN 5 2007 ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT... HIZ022-060230- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-070606T1600Z/ HALEAKALA SUMMIT- 323 PM HST TUE JUN 5 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER THE SUMMIT AND UPPER SLOPES OF HALEAKALA ARE BELOW ADVISORY SPEEDS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 4, 8:30 PM HST, 7 hours 1 minute earlier.
Area forecast discussion, Jun 4, 8:30 PM HST, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST MON JUN 4 2007 .SYNOPSIS...CLOUDS AND SHOWERS AFFECTING KAUAI...OAHU AND MOLOKAI ASSOCIATED WITH A SHEAR LINE WILL CONTINUE THROUGH TUESDAY. SOME SHOWERS WILL ALSO MOVE OVER WINDWARD MAUI...AND POSSIBLY ACROSS PARTS OF THE WINDWARD BIG ISLAND. CLOUDS ASSOCIATED WITH THE SHEAR LINE SHOULD DIMINISH BY TUESDAY NIGHT. MODERATE TRADE WINDS WILL PREVAIL INTO THIS WEEKEND...WITH A MORE TYPICAL PATTERN OF NIGHT AND EARLY MORNING WINDWARD SHOWERS RETURNING BY MIDWEEK. && .DISCUSSION...THE BAND OF BROKEN TO OVERCAST LOW CLOUDS WITH EMBEDDED SCATTERED SHOWERS CONTINUES FROM KAUAI AND NIIHAU TO MOLOKAI. SEE NO REASON TO BELIEVE THERE WILL BE ANY SIGNIFICANT CHANGES TO THIS PATTERN DURING THE NEXT SEVERAL HOURS. THERE ARE A FEW CLOUDS AND SHOWERS JUST UPSTREAM OF MAUI AND THE BIG ISLAND. AN UPDATE TO THE FORECAST FOR SOME WINDWARD BIG ISLAND ZONES...WHICH INDICATE ALMOST NO RAINFALL TONIGHT...IS BEING ISSUED AT THIS TIME. THE RIDGE ALOFT REMAINS VERY EVIDENT IN WATER VAPOR IMAGERY THIS EVENING. THIS FEATURE HAS SHIFTED TO A POSITION NORTH NORTHEAST OF THE ISLANDS...SO ITS INFLUENCE ON ISLAND WEATHER...THAT IS STRONG SUBSIDENCE ALOFT...MAY BE SHOWING SOME SIGNS OF DIMINISHING. THERE IS ALSO A WEAK UPPER TROPOSPHERIC CYCLONIC CIRCULATION LOCATED SOUTHEAST OF THE BIG ISLAND. THIS IS LIKELY ONE OF THE FEATURES THAT MAY MOVE TOWARD THE ISLANDS IN THE NEXT FEW DAYS THAT COULD ESTABLISH UPPER LEVEL TROUGHING ABOVE THE STATE. FINALLY...WILL CONTINUE TO MONITOR WIND SPEEDS ON MOUNT HALEAKALA TONIGHT IN CASE A WIND ADVISORY NEEDS TO BE ISSUED EARLY TUESDAY MORNING FOR THE SUMMIT. && .PREV DISCUSSION ISSUED AT 400 PM HST...SHOWERY LOW CLOUDS ASSOCIATED WITH A SHEAR LINE CONTINUE TO MOVE OVER KAUAI...OAHU AND PARTS OF MAUI COUNTY THIS AFTERNOON...WHILE THE PARCHED BIG ISLAND REMAINS SOUTH OF THE MOISTURE AXIS. THE SHEAR LINE HAS BEEN PUSHED SOUTHWARD BY A HIGH NOW PASSING NORTH OF THE ISLANDS. ONE OF THE FORECAST PROBLEMS OF THE DAY IS HOW FAR SOUTH THE SHEAR LINE MOISTURE WILL PROGRESS. THE HIGH/S CURRENT POSITION AND MOVEMENT MEAN...EMPIRICALLY SPEAKING...THAT THE MOISTURE ASSOCIATED WITH THE SHEAR LINE WILL MAKE VERY LITTLE FURTHER PROGRESS TO THE SOUTH...AS THE LOW-LEVEL FLOW BECOMES INCREASINGLY PARALLEL TO THE ORIENTATION OF THE SHEAR LINE. NUMERICAL GUIDANCE IS CONSISTENT IN THIS BELIEF...AND DEPICTS SOME OF THE TRADE SHOWERS REACHING WINDWARD MAUI TONIGHT AND TUESDAY...BUT KEEPS THE BULK OF THE MOISTURE MOVING OVER KAUAI AND OAHU THROUGH TUESDAY...CLEARING KAUAI BY WEDNESDAY MORNING. THIS SEEMS REASONABLE...GIVEN THE FACT THAT THIS MOISTURE EXTENDS UP TO 550 MILES EAST OF KAUAI AND OAHU..AND IS HEADING DUE WEST. AFTER THIS BATCH OF MOISTURE CLEARS THE ISLANDS...GFS BRINGS ANOTHER ROUND OF LOW LEVEL MOISTURE OVER THE ISLANDS FROM THE EAST ON THURSDAY AND THURSDAY NIGHT. THE CENTER OF THE SURFACE HIGH NOW NORTH OF THE ISLANDS WILL MOVE STEADILY EASTWARD TO A POSITION FAR NORTHEAST OF THE ISLANDS FROM TUESDAY THROUGH FRIDAY...MAINTAINING MODERATE TO LOCALLY FRESH TRADE WINDS. THE HIGH IS FORECAST TO STRENGTHEN FAR NORTHEAST OF THE ISLANDS LATE THIS WEEKEND...BUT DEEP LAYER TROUGHING FAR TO OUR NORTHWEST EARLY NEXT WEEK IS EXPECTED TO RESULT IN A SOUTHWARD DISPLACED RIDGE...WITH A SOUTHEAST COMPONENT TO THE LOW LEVEL FLOW NEAR THE ISLANDS. THIS SCENARIO WOULD KEEP FRESH ESE TRADES OVER WINDWARD WATERS...BUT LIGHTER ESE WINDS OVER THE ISLANDS AND LEEWARD WATERS AS THE BIG ISLAND DISRUPTS THE FLOW FOR THE SMALLER ISLANDS TO ITS LEE. RIDGING ALOFT CURRENTLY IN PLACE OVER THE ISLANDS IS FORECAST TO WEAKEN AS THE UPPER LEVEL FLOW SHIFTS LATER IN THE WEEK. A TROPICAL UPPER TROPOSPHERIC TROUGH /TUTT/ IS FORECAST TO DEVELOP WITH ITS TYPICAL EAST-NORTHEAST TO WEST-SOUTHWEST ORIENTATION BETWEEN HAWAII AND THE U.S. WEST COAST BY MID WEEK. A TUTT LOW...OR A COLD-CORE LOW ALOFT...IS FORECAST TO DEVELOP NEAR THE BIG ISLAND ON THURSDAY...AND THEN LINGER IN THE AREA THROUGH NEXT WEEKEND. A MID LEVEL REFLECTION IS APPARENT IN ALL GLOBAL MODELS...WITH GRADUAL MID-LEVEL COOLING INDICATED AS WE NEAR THE MIDDLE AND END OF THE WORK WEEK. ALTHOUGH THIS IS NOT EXPECTED TO RESULT IN A HEAVY RAIN EVENT...THE RECENT STRONG SUBSIDENCE WILL NOT BE WITH US. THEREFORE...WINDWARD AREAS WILL LIKELY SEE A MORE NORMAL RAINFALL DISTRIBUTION...AND THE TYPICAL AFTERNOON AND EVENING KONA SLOPE SHOWERS MAY BECOME BRIEFLY VIGOROUS. OVERALL THOUGH...LEEWARD AREAS WILL BE HARD PRESSED TO GET MUCH RAINFALL IN THIS REGIME...AND A HYDROLOGIC OUTLOOK WAS ISSUED EARLIER TODAY UNDER THE HEADER ESFHFO...HIGHLIGHTING THE HYDROLOGIC EXPECTATIONS FOR THE MONTH OF JUNE. THE BUILDING HIGH TO OUR NORTH WILL BRING BREEZY CONDITIONS TO THE HALEAKALA SUMMIT...BUT NOT THE BIG ISLAND SUMMITS...TUESDAY THROUGH WEDNESDAY. WHETHER OR NOT ADVISORY CRITERIA WILL BE EXCEEDED REMAINS TO BE SEEN...BUT OUR CURRENT FORECAST HAS WINDS NEAR ADVISORY SPEEDS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...HOUSTON PREV DISCUSSION...BIRCHARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.